Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Aug 9, 2021, 2:41 PM EDT for 4 counties in Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 9, 2021, 3:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Hail
- 0.50 in
- Wind
- 50
Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WWUS83 KJKL 091841
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
241 PM EDT Mon Aug 9 2021
KYZ058-068-069-080-111-114-091930-
Jackson KY-Lee KY-Estill KY-Owsley KY-Rockcastle KY-Laurel KY-
241 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Laurel,
Owsley, southern Estill, Jackson, eastern Rockcastle and Lee Counties
through 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Loam, or 9 miles west of McKee, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Middlefork and Parrot around 245 PM EDT.
Hurley, Shop Branch, Collingsworth, Deese, Sandgap and Cornelius
around 250 PM EDT.
Waneta, Dabolt, Olin, Annville, Bond and Brazil around 255 PM EDT.
McKee, Bradshaw, Macedonia, Gray Hawk, Atkinstown, Mildred,
Foxtown, Tyner, Settle Store and Welchburg around 300 PM EDT.
Other locations in the path of this storm include Turkey Foot, New
Zion, Privett, Mummie, Lakes, Wind Cave, Herd, Zekes Point, Green
Hall, Elian, Arvel, Old Orchard, Nathanton, Maulden, Travellers Rest,
Wild Dog, Earnestville, Delvinta, Sturgeon, Banford, Island City,
Vincent, Endee, Ida May, Cressmont, Caryton, Blake, Heidelberg and
Yellow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3753 8420 3756 8416 3757 8409 3765 8413
3767 8409 3769 8409 3771 8370 3766 8359
3754 8356 3749 8358 3746 8355 3741 8354
3737 8355 3734 8365 3736 8367 3734 8369
3735 8378 3730 8388 3720 8434 3723 8438
TIME...MOT...LOC 1841Z 255DEG 30KT 3739 8415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
GREIFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:37 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 9, 2:37 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 237 PM EDT Mon Aug 9 2021 .UPDATE... Issued at 230 PM EDT MON AUG 9 2021 Did a quick update to the grids on account of the storms to the west not fading out as implied by the last few runs of the HRRR. They seem to have formed a cold pool and are now expected to progress southeast through much of the CWA into late afternoon. The grids have been updated with these thoughts in mind as well as the inclusion of the latest T/Td obs and trends. These updates have been sent to the NDFD and web servers. UPDATE Issued at 1051 AM EDT MON AUG 9 2021 A few showers have popped up out ahead of the main convection attempting to move more into central Kentucky. Have freshened up the PoPs through this afternoon, still maintaining likely across the western third to half of the forecast area, where better moisture advection and instability will reside. Clouds may hamper some of the high temperatures, but will sit on the forecast highs for now and mainly update the near term hourly trends. Updates have been sent. UPDATE Issued at 810 AM EDT MON AUG 9 2021 Did slow down the PoPs just a bit based on upstream radar trends. Patchy river valley fog will be mixing out through 9 am. Otherwise, freshened up the hourly temperatures and dew points, incorporating the latest trends in the observations. && .SHORT TERM...(Today through Tuesday) Issued at 447 AM EDT MON AUG 9 2021 The latest upper level map features short wave ridging from the eastern Great Lakes down through the southern Appalachians. An upper level low is currently spiraling across the MN/WI border, with troughing extending south along the Mississippi Valley. Upstream of these features, short wave ridging is aligned across the Plains, with a deeper upper level low rotating across the northern Rockies. Meanwhile, broad ridging remains sprawled from the western Atlantic through Gulf of Mexico and across the southern CONUS. At the surface, moderate high pressure controls from the Mid-Atlantic region through the northern Gulf Coast. A weaker frontal system is skirting the northern Great Lakes, with a stronger system occupying from the northern Plains through the central Rockies/Great Basin region. Ongoing moisture advection along with a passing short wave trough has allowed for more sustained convection across portions of the Ohio Valley overnight. This convection has weakened as it has headed east, with weaker instability and drier mid-level air still in place across the eastern portions of the Commonwealth. Temperatures currently range from the mid to upper 60s in the valleys, to the lower 70s on the ridgetops. River valley fog is also occurring, although not as extensive compared to last night at this time. The models are in fairly good agreement aloft through the short term, with passing short wave energy generally dampening with time as it moves east and northeast across the northern half of the CONUS. This occurs in response to increased ridging across the southern CONUS, as higher heights expand to the north with time. This will result in increasing heat, humidity, and thunderstorm chances across the Ohio and Tennessee valleys, as low level flow remains out of the southwest. Mainly weaker synoptics are expected across our region, with mesoscale features more likely to dominate. As such, have relied more so on model output from the CAMs. Still, agreement is not great within this suite of guidance, so will maintain fairly good continuity from the previous forecast, while taking into account the latest data. PWATs will notably increase across our area today from the west, with 1.75"+ advecting in during the day. Heating, combined with the approach of a dampening short wave trough will allow for scattered to numerous convection across eastern Kentucky today. While a stronger storm cannot be ruled out across most areas, the better chance of this will generally occur west of I-75, where peak MU CAPE will be in the 2000-2500 J/kg range. Storm motions are more progressive in this regime, generally 10-20 kts, so heavy rainers should not linger too long over a given location. Highs today will range from the mid to upper 80s, with a few spots possibly touching 90. This would occur across our far east, where thicker cloud cover will hold off the longest. Storms will gradually diminish into this evening with the loss of heating; however, another uptick in activity will likely occur during the pre-dawn hours, as another increase in moisture advection combines with the approach of another more modest short wave trough as it moves across the Ohio Valley. This activity will push east across the area Tuesday morning, before additional scattered storms fire off in the afternoon as we heat up in a still weakly capped environment. There should be less organization to these cells; however, the instability looks to be more robust Tuesday afternoon, with MU CAPE values of greater than 2500 J/kg potentially, so some strong to damaging wind gusts will be possible in the stronger storms. Highs on Tuesday will be similar to perhaps a degree warmer in places, generally in the upper 80s, with a few 90 degree readings achievable, given the increasing heights across the region. .LONG TERM...(Tuesday night through Sunday) Issued at 459 AM EDT MON AUG 9 2021 Very warm and steamy weather will kick off the long-term period, but a cold front does arrive late week with some cooler air for the upcoming weekend. Model agreement is fairly good through about Friday on the upper level features before significant differences crop up on Saturday and Sunday. This gives a higher confidence forecast into Friday, but decreasing confidence heading into the weekend At the start of the period Tuesday night, the latest 0z model suite analysis shows a generally zonal flow over the Ohio Valley as we will be situated between an ~595 dam ridge over the Southeast US and an amplifying longwave trough, associated with a deepening sub-540 dam low west of Hudson Bay, enveloping the northern CONUS from the Great Lakes to the Northern Rockies. Eastern Kentucky will remain under this pattern through at least Friday. Meanwhile, multiple disturbances will ride between the northern trough and southern ridging as a moist return flow on the western side of the ridge will pump a steamy Gulf air mass (1.75+ inch PWATs) across the Commonwealth. This will set the stage for episodes of convection at any time of the day, but probably most prevalent during the afternoon and evening hours with peak destabilization. A more potent shortwave will ride through the trough late week, sending a surface cold front dropping southward across the Ohio Valley Friday night and Saturday morning. Fairy widespread convection can be expected Friday afternoon and night along and ahead of the front. The ECWMF has trended slower with the frontal passage but is still progressive, putting the front and any associated rainfall mostly southeast of the forecast area by the second half of Saturday night while cooler Canadian high pressure builds across the Great Lakes. The recent GFS runs have been showing a weaker front struggling to push much south of the Ohio River and instead keeping rounds of convection going across much of Eastern Kentucky through the weekend. Given the generally slowing trend of the frontal passage, adjusted PoPs toward the raw GFS/ECMWF on Saturday and slowed our cooling trend heading through the weekend. In terms of hazardous weather, weak steering flow and high PWATs will set the stage for torrential downpours from the stronger cells. Any locations impacted by multiple cells over a short period of time could see some localized high water concerns. Additionally, shear will be weak from Wednesday through Friday, but greater instability each afternoon and mid-level dry air will support a downburst wind threat on all three days. The greatest severe wind threat appears to be on Thursday and Friday when SBCAPE peaks around 2000-4000 J/kg and DCAPE values reach 700-1300J/kg. Sensibly, look for muggy conditions with multiple hard-to-time rounds of showers and storms through Friday night. The activity is expected to be most widespread during the afternoon and evening hours but some activity will likely linger into and pop up during the overnight hours. Some of the storms could be strong and produce torrential downpours and gusty winds, especially on Thursday and Friday. High temperatures will be very warm to hot from Wednesday through Friday with temperatures ranging from the mid 80s to near 90. The hottest air mass is modeled to be over us on Thursday and most of the forecast area will make a run a 90 that afternoon. The high humidity levels will make those high temperatures feel several degrees warmer, generally ranging through the 90s with a few places nearing 100 on Thursday. The late week cold front will bring us a break from the heat heading through the weekend, but there is now a good chance for showers and storms during the afternoon/evening hours on Saturday, particularly over southeast KY. With the slower frontal movement, a few showers and storms cannot be ruled out on Sunday as well. Afternoon temperatures are expected to range in the lower to middle 80s both weekend days. Nighttime lows will be very warm to near record warm through Thursday night, mainly in the upper 60s to middle 70s, and then cool off in to the 60s for the remainder of the period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 200 PM EDT MON AUG 9 2021 Convection this afternoon is now the main concern with a self- sustaining cluster of storms expected to affect most of the TAF sites through 00Z. Accordingly, have maintained VCTS through then with a tempo for worse prevailing conditions at all sites mainly from 18-22Z. Otherwise, VFR conditions will prevail through the majority of the forecast; however, any locations that see a direct impact from thunderstorms will see temporary IFR or worse conditions, along with gusty winds of up to 30 kts. Convection is expected to generally diminish by sunset, before upticking once again towards dawn Tuesday. Fog will likely be at a minimum for most of the night - to MVFR at worst - dependent on any clearing of the clouds. Winds will be out of the south and southwest at 5 to 10 kts through the early evening, before diminishing towards dusk. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...GEOGERIAN LONG TERM...GEERTSON AVIATION...GEOGERIAN/GREIF
Hazardous weather outlook, Aug 9, 4:18 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 418 AM EDT Mon Aug 9 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 418 AM EDT Mon Aug 9 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected today. Some of the storms could become strong with gusty winds and heavy rainfall, especially west of I-75. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected at times through the period. Some of the stronger storms will be capable of producing gusty winds and torrential downpours through Friday. Isolated cases of wind damage and high water will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report thunderstorm wind damage and flooding to the National Weather Service. GEOGERIAN/GEERTSON
In the hours before
Special weather statement, Aug 9, 1:59 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service JACKSON KY
159 PM EDT Mon Aug 9 2021
KYZ050-051-059-091845-
Montgomery KY-Bath KY-Powell KY-
159 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Powell,
Montgomery and southwestern Bath Counties through 245 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wades Mill, or 8 miles southwest of Mount Sterling, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wades Mill and Sideview around 210 PM EDT.
Klondike, Prewitt, Grassy Lick and Westbend around 215 PM EDT.
Other locations in the path of this storm include Levee, Mount
Sterling, Judy, Camargo, Gatewoods Station, Coons Station, Ewington,
Stoops, Upper Spencer, Bean, Jeffersonville, Lower Spencer, Howards
Mill, Oggs Station, Peeled Oak, Walkers Crossing, Stepstone, Hope,
Clay Lick and Lucky Stop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3821 8380 3799 8376 3797 8378 3792 8377
3788 8400 3790 8399 3792 8399 3793 8397
3810 8407
TIME...MOT...LOC 1759Z 256DEG 15KT 3800 8407
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GREIFSpecial weather statement, Aug 9, 2:14 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
214 PM EDT Mon Aug 9 2021
KYZ068-079-091900-
Rockcastle KY-Pulaski KY-
214 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northern Pulaski and
Rockcastle Counties through 300 PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bee Lick, or 10 miles west of Mount Vernon, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bee Lick around 220 PM EDT.
Willailla around 225 PM EDT.
Quail, Ottowa, Level Green and Indian Lakes Park around 230 PM
EDT.
Other locations in the path of this storm include Bromo, Gum Sulphur,
Spiro, Wabp, Hansford, Maretburg, Sand Springs, Lake Linville, Hiatt,
Mount Vernon, Renfro Valley, Burr and Wellhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
3747 8438 3750 8435 3754 8435 3753 8430
3752 8430 3751 8427 3752 8422 3730 8416
3728 8422 3724 8422 3718 8481
TIME...MOT...LOC 1814Z 256DEG 15KT 3732 8453
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GREIFSpecial weather statement, Aug 9, 2:31 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
231 PM EDT Mon Aug 9 2021
KYZ044-050>052-060-104-106-091915-
Rowan KY-Montgomery KY-Elliott KY-Menifee KY-Morgan KY-Bath KY-
Fleming KY-
231 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern
Montgomery, northwestern Morgan, Bath, Menifee, southeastern Fleming,
Rowan and Elliott Counties through 315 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Young Springs, or 7 miles north of Frenchburg, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Farmers, Scranton and Ramey around 235 PM EDT.
Cogswell, Zilpo, Yale, Bangor, Bluestone, Freestone, Brandy and
Big Woods around 240 PM EDT.
Morehead, Pelfrey, Lick Fork, Craney, Crix, Clearfield, Paragon,
Christy, Leisure and Rodburn around 245 PM EDT.
Hamm, Wagner, Minor, Blairs Mills, Vale and Wrigley around 250 PM
EDT.
Other locations in the path of this storm include Fannin Valley,
Farley, Lytten, Wagner Store, Elliottville, Little Sandy, Sandy Hook,
Stark, Newfoundland, Bruin, Culver and Isonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3821 8330 3819 8327 3819 8324 3824 8322
3827 8317 3823 8309 3818 8305 3821 8301
3817 8298 3818 8292 3812 8289 3805 8295
3804 8299 3789 8374 3792 8376 3791 8379
3826 8384 3831 8334
TIME...MOT...LOC 1830Z 256DEG 49KT 3807 8363
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Aug 9, 2:35 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
235 PM EDT Mon Aug 9 2021
KYZ079-083-084-091915-
McCreary KY-Wayne KY-Pulaski KY-
235 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of Wayne, southwestern
Pulaski and western McCreary Counties through 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, or 9 miles northeast of Byrdstown, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sunnybrook around 240 PM EDT.
Powersburg, Hidalgo and Zula around 245 PM EDT.
Slickford and Susie around 250 PM EDT.
Cooper and Mount Pisgah around 255 PM EDT.
Other locations in the path of this storm include Burfield, Oil
Valley, Barrier, Rockeybranch, Griffin, Parmleysville, Coopersville,
Slavens, Kidds Crossing, Ritner, Denney, Gregory, Delta and Co-
Operative.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3701 8486 3708 8455 3667 8445 3661 8491
3662 8499 3663 8500 3668 8500 3669 8502
3676 8501 3686 8506
TIME...MOT...LOC 1835Z 255DEG 30KT 3669 8506
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Aug 9, 2:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
241 PM EDT Mon Aug 9 2021
KYZ058-068-069-080-111-114-091930-
Jackson KY-Lee KY-Estill KY-Owsley KY-Rockcastle KY-Laurel KY-
241 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Laurel,
Owsley, southern Estill, Jackson, eastern Rockcastle and Lee Counties
through 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Loam, or 9 miles west of McKee, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Middlefork and Parrot around 245 PM EDT.
Hurley, Shop Branch, Collingsworth, Deese, Sandgap and Cornelius
around 250 PM EDT.
Waneta, Dabolt, Olin, Annville, Bond and Brazil around 255 PM EDT.
McKee, Bradshaw, Macedonia, Gray Hawk, Atkinstown, Mildred,
Foxtown, Tyner, Settle Store and Welchburg around 300 PM EDT.
Other locations in the path of this storm include Turkey Foot, New
Zion, Privett, Mummie, Lakes, Wind Cave, Herd, Zekes Point, Green
Hall, Elian, Arvel, Old Orchard, Nathanton, Maulden, Travellers Rest,
Wild Dog, Earnestville, Delvinta, Sturgeon, Banford, Island City,
Vincent, Endee, Ida May, Cressmont, Caryton, Blake, Heidelberg and
Yellow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3753 8420 3756 8416 3757 8409 3765 8413
3767 8409 3769 8409 3771 8370 3766 8359
3754 8356 3749 8358 3746 8355 3741 8354
3737 8355 3734 8365 3736 8367 3734 8369
3735 8378 3730 8388 3720 8434 3723 8438
TIME...MOT...LOC 1841Z 255DEG 30KT 3739 8415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:59 PM EDT | Special Weather Statement | JKL | Montgomery | 46 min |
| Aug 9, 2:14 PM EDT | Special Weather Statement | JKL | Rockcastle | 46 min |
| Aug 9, 2:31 PM EDT | Special Weather Statement | JKL | Bath, Elliott, Menifee, Rowan | 44 min |
| Aug 9, 2:35 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 40 min |
| Aug 9, 2:49 PM EDT | Special Weather Statement | JKL | Laurel, Pulaski | 41 min |
| Aug 9, 3:14 PM EDT | Special Weather Statement | JKL | Elliott | 46 min |
| Aug 9, 3:15 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 45 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | JKL | Breathitt, Jackson, Knott, Lee, Magoffin, Owsley and 1 more | 46 min |
| Aug 9, 3:37 PM EDT | Special Weather Statement | JKL | Clay, Laurel | 38 min |
| Aug 9, 3:50 PM EDT | Special Weather Statement | JKL | Laurel, McCreary, Pulaski | 40 min |
| Aug 9, 4:26 PM EDT | Special Weather Statement | JKL | Knox, Laurel, Whitley | 49 min |
| Aug 9, 5:16 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox | 44 min |
| Aug 9, 6:04 PM EDT | Special Weather Statement | JKL | McCreary | 41 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.